Advertisement

Reactions Weekly

, Volume 1761, Issue 1, pp 215–215 | Cite as

Isotretinoin

Bilateral varus knee deformity due to premature epiphyseal closure secondary to hypervitaminosis A: case report
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

An 8-year-old girl developed bilateral varus knee deformity due to premature epiphyseal closure secondary to hypervitaminosis A during treatment with isotretinoin for neuroblastoma.

The girl was admitted with a progressive pain in the right knee and varus deformity of bilateral knees at the age of 10 years. Anamnesis showed that, she was diagnosed with neuroblastoma from the right adrenal grand with multiple distant metastasis at the age of 3 months. She had previously received chemotherapy, which was withdrawn due to multi-organ failure of an unknown aetiology. Subsequently, she was started on oral isotretinoin [13-cis-retinoic acid] 120mg daily. At the age of 8 years, she first complained of vague, transient pain in the right knee. However, no additional investigations were...

Reference

  1. Matsuoka M, et al. Correction osteotomy for bilateral varus knee deformity caused by premature epiphyseal closure induced by hypervitaminosis A: A case report. BMC Musculoskeletal Disorders 20: No. 1, 15 Jun 2019. Available from: URL: http://doi.org/10.1186/s12891-019-2665-2 - Japan

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations